Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 29, 2021, 4:49 PM EDT for Steuben County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 29, 2021, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
County Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
685
WWUS83 KIWX 292049
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
449 PM EDT Tue Jun 29 2021
INZ007-MIZ081-OHZ001-292130-
Steuben-Hillsdale-Williams-
449 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN STEUBEN...SOUTHWESTERN
HILLSDALE AND NORTHWESTERN WILLIAMS COUNTIES...
At 448 PM EDT, a strong thunderstorm was located over Angola, moving
northeast at 35 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
This storm will be near...
Fremont around 500 PM EDT.
Other locations impacted by this storm include Camden, York,
Alvarado, Montgomery, Pleasant Lake, Nettle Lake, Ray, Crooked Lake,
Hamilton Lake and Columbia.
This includes the following highways...
Interstate 69 in Indiana between mile markers 345 and 355.
Interstate 80 in Indiana between mile markers 145 and 156.
Interstate 80 in Ohio between mile markers 0 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4160 8466 4153 8500 4153 8503 4169 8510
4176 8492 4176 8483 4180 8483 4186 8468
TIME...MOT...LOC 2048Z 244DEG 30KT 4163 8501
$$
HAIL...0.25IN
WIND...55MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:32 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 29, 3:32 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 332 PM EDT Tue Jun 29 2021 .SYNOPSIS... Issued at 248 PM EDT Tue Jun 29 2021 A warm and humid airmass will support periodic showers and storms through Thursday with the best chances during the late afternoon and evening each day. Isolated damaging winds and localized heavy rain are possible. Cooler and less humid conditions return for the holiday weekend. && .SHORT TERM...(This Evening through Wednesday) Issued at 248 PM EDT Tue Jun 29 2021 Storms have initiated along a weak surface trough that extends from near Detroit southwest into central Illinois, therefore directly through the middle of the local forecast area. Severe weather has not been reported, and if any stronger storms do develop, the biggest threats will be heavy rain, isolated damaging wind, or small hail. There is ample low level instability with substantial moisture and heating today supporting an MLCAPE over 2000 J/kg, but there is a lack of upper level support with 850 mb winds only around 20 kts and the jet stream well to the northwest. So any severe storms will be isolated. Convection is expected to die down again overnight and the surface convergence zone will shift south as the upper trough to the north finally starts to dig into the Great lakes. This will become the focus for storms to develop on Wednesday afternoon, which should also be sub- severe due to weak shear. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 248 PM EDT Tue Jun 29 2021 The upper trough continues to dig Wednesday night, and surface high pressure builds in. Low-level moisture will remain high, especially since there has been so much rain, and surface winds will become light under the inversion, so patchy for will be possible. The surface boundary will also remain near the area, but continue its slow progression southward, so there could still be some showers. Then on Thursday the flow shifts to the northwest with the passage of the trough axis and cold front. This pushes convection even farther south, although there still may be some lingering across the southeast corner of the cwa. Cooler and drier air will funnel in behind this front, and by Friday highs will only be in the mid 70s. The upper low will rotate through the eastern Great Lakes on Friday, cut across the Mid-Atlantic on Saturday, and eject northeastward on Sunday. In it's wake, high pressure ridging will build in from the west. There could be a few lingering showers across the east on Friday and perhaps an isolated thunderstorm, but then Saturday and the 4th of July should be dry. The high will allow temps to warm back up during this period, but only into the low 80s for the holiday. It will rise back into the mid 80s on Monday and Tuesday. The ridge is also expected to flatten on Tuesday with a shortwave moving through, and we could again see showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 133 PM EDT Tue Jun 29 2021 Sctd convection has been firing across the region this aftn in a moist and unstable airmass. A somewhat diffuse bndry from cntrl IL newd into MI will help to focus storms into the evening period though most are expected to remain below severe criteria. This activity will dissipate around after sunset with loss of daytime heating. Expect mainly MVFR cigs at KSBN while remaining VFR at KFWA except for a brief period this aftn. Winds will be variable overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD/Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 3:33 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 333 PM EDT Tue Jun 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 333 PM EDT Tue Jun 29 2021 /233 PM CDT Tue Jun 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon and evening. There is a chance for isolated damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 3:58 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
358 PM EDT Tue Jun 29 2021
INZ006-008-017-292045-
Lagrange-Whitley-Noble-
358 PM EDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NOBLE...NORTHEASTERN
WHITLEY AND SOUTHEASTERN LAGRANGE COUNTIES...
At 358 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Albion to near Tri-lakes. Movement
was northeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
Albion around 405 PM EDT.
Rome City around 415 PM EDT.
Churubusco around 420 PM EDT.
Kendallville around 445 PM EDT.
Other locations impacted by these storms include Wolcottville,
Brimfield, Ege, Green Center, Mongo, Indianola, Lisbon, Brushy
Prairie, Merriam and Blue Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4171 8520 4126 8528 4126 8531 4123 8531
4119 8553 4148 8558
TIME...MOT...LOC 1958Z 232DEG 17KT 4145 8546 4125 8552
HAIL...0.25
WIND...50MPH
JBALLSpecial weather statement, Jun 29, 4:06 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
406 PM EDT Tue Jun 29 2021
INZ017-018-292045-
Whitley-Allen-
406 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN AND
SOUTHEASTERN WHITLEY COUNTIES...
At 406 PM EDT, a strong thunderstorm was located 7 miles southeast of
Columbia City, moving northeast at 35 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Fort Wayne around 430 PM EDT.
Huntertown around 435 PM EDT.
Other locations impacted by this storm include Laud, Raber, Arcola,
Dunfee, Rolling Hills, Coesse, Wallen, Lake Everett, Peabody and
Aboite.
This includes Interstate 69 in Indiana between mile markers 300 and
312.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 8550 4112 8549 4127 8517 4126 8512
4101 8515 4100 8533
TIME...MOT...LOC 2006Z 234DEG 32KT 4106 8543
HAIL...0.25
WIND...55MPH
JBALLLocal storm report, Jun 29, 4:25 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL ROME CITY 41.48N 85.35W
06/29/2021 U0.50 INCH NOBLE IN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
MSLSpecial weather statement, Jun 29, 4:38 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
438 PM EDT Tue Jun 29 2021
INZ009-018-292115-
De Kalb-Allen-
438 PM EDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALLEN AND
SOUTHERN DE KALB COUNTIES...
At 438 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Auburn to near Huntertown. Movement
was northeast at 35 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.
These storms will be near...
Auburn around 445 PM EDT.
St. Joe around 455 PM EDT.
Butler and Grabill around 500 PM EDT.
Other locations impacted by these storms include Moore, Cuba,
Leo-cedarville, Newville, Butler Center, Saint Joe, Saint Johns,
Concord, Harlan and Wallen.
This includes the following highways...
Interstate 469 between mile markers 24 and 30.
Interstate 69 in Indiana between mile markers 307 and 329.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8481 4109 8522 4126 8520 4126 8519
4133 8519 4147 8480
TIME...MOT...LOC 2038Z 244DEG 30KT 4130 8505 4115 8519
HAIL...0.50IN
WIND...55MPH
JBALLLocal storm report, Jun 29, 4:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 NE WALLEN 41.18N 85.13W
06/29/2021 M0.70 INCH ALLEN IN PUBLIC
&&
MSLSpecial weather statement, Jun 29, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
449 PM EDT Tue Jun 29 2021
INZ007-MIZ081-OHZ001-292130-
Steuben-Hillsdale-Williams-
449 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN STEUBEN...SOUTHWESTERN
HILLSDALE AND NORTHWESTERN WILLIAMS COUNTIES...
At 448 PM EDT, a strong thunderstorm was located over Angola, moving
northeast at 35 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
This storm will be near...
Fremont around 500 PM EDT.
Other locations impacted by this storm include Camden, York,
Alvarado, Montgomery, Pleasant Lake, Nettle Lake, Ray, Crooked Lake,
Hamilton Lake and Columbia.
This includes the following highways...
Interstate 69 in Indiana between mile markers 345 and 355.
Interstate 80 in Indiana between mile markers 145 and 156.
Interstate 80 in Ohio between mile markers 0 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4160 8466 4153 8500 4153 8503 4169 8510
4176 8492 4176 8483 4180 8483 4186 8468
TIME...MOT...LOC 2048Z 244DEG 30KT 4163 8501
HAIL...0.25IN
WIND...55MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
| Jun 29, 2:32 PM EDT | Special Weather Statement | IWX | Pulaski | 28 min |
| Jun 29, 3:16 PM EDT | Special Weather Statement | IWX | Kosciusko | 29 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | IWX | Noble | 43 min |
| Jun 29, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 29, 4:06 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jun 29, 4:10 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 19 min |
| Jun 29, 4:38 PM EDT | Special Weather Statement | IWX | DeKalb | 37 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | IWX | LaPorte | 48 min |
| Jun 29, 6:20 PM EDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jun 29, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 29, 5:10 PM EDT | Special Weather Statement | IWX | Williams | 50 min |
| Jun 28, 8:03 PM EDT | Special Weather Statement | IWX | Hillsdale | 27 min |
| Jun 29, 1:22 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 38 min |
| Jun 29, 2:01 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 44 min |
| Jun 29, 11:16 AM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 29, 12:29 PM EDT | Special Weather Statement | IWX | Branch | 46 min |
| Jun 29, 12:57 PM EDT | Special Weather Statement | IWX | Hillsdale | 33 min |
| Jun 29, 1:45 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jun 29, 3:26 PM EDT | Special Weather Statement | IWX | Branch | 49 min |
| Jun 29, 3:45 PM EDT | Special Weather Statement | IWX | Branch | 45 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.